- advertisement -

my son problems with levemir

Discussion in 'Insulins' started by yramadan, Jan 14, 2011.

  1. yramadan

    yramadan Approved members

    Joined:
    Jan 14, 2011
    Messages:
    6
    Dears,

    MY son has 6 years old and 22 Kg witght , dibatice type1 since 1 year

    i switched from Insualtard to Levemir 4 months ago

    i gave him levemir 14 units at 8:00 AM and 3 units at 5:00 PM but i have a big problem :

    the reading before dinner "almost at 6:30 PM" always high around 300 , i incresed the morning dose from 10 to 11 to 12 to 13 then finally to 14 but i got the same response althogh the reading after lunch is very good

    at the same time i got a hypo during the night at 3:00 AM

    you may ask why i gave him the evening dose at 5:00 PM , the answer is to overcome the high BG at the starting of the night (11 or 12 AM)

    i need your suggestion urgenttly
     
  2. TheFormerLantusFiend

    TheFormerLantusFiend Approved members

    Joined:
    Sep 10, 2006
    Messages:
    4,925
    Does he take Levemir without another insulin?
    Most people with type 1 diabetes who take Levemir need to take a short acting insulin as well- Regular, Novolog (also called Novorapid), Humalog, or Apidra. If all he is taking is Levemir, then the reason for the before dinner high might be that he needs more insulin with his lunch.

    The other possible thing to do is to lower the morning dose and raise the afternoon dose, because it should be kicking in by then.
     
  3. yramadan

    yramadan Approved members

    Joined:
    Jan 14, 2011
    Messages:
    6
    thanks for ur replay , he difenittly taks Novo Rapid

    i don't understand ur point of view to lower the morning dose and raise the afternoon dose although i said that the reading before dinner is very high
     
  4. Flutterby

    Flutterby Approved members

    Joined:
    Nov 11, 2006
    Messages:
    14,623
    when does he eat before dinner check? Does he have a snack or is it lunch?
     
  5. emm142

    emm142 Approved members

    Joined:
    Sep 7, 2008
    Messages:
    6,883
    It would be good if you could post some blood glucose numbers for a typical day. The hypos in the night make me think that his levemir is too high. Is he eating a high fat lunch, or any snacks between lunch and dinner?
     
  6. yramadan

    yramadan Approved members

    Joined:
    Jan 14, 2011
    Messages:
    6
    yes he took a small snack like an apple between lunch and dinner

    example of reading of one day :

    at 7:30 AM reading is 90
    then he took his brekfast with 2 units NovoRapid
    at 8:00 AM he took 14 units levemir

    at 10 AM the reading is 120

    he took 2 points of carbohdrat between brekfats and dinner

    reading at 1:30 before lunch is 130
    he took his lunch with 3 units of Novo rapid
    after 2 hours the reading is 90

    he took 3 units levemir at 5:00 PM
    he don't take any thing till dinner but the reading is 280 at 6:30 PM

    he took his dinner with 2 units of Novo rapid
    after 2 hours the reading is 120

    then he took small yougart before bed

    the rading at 11 PM is 319 then i gave him a correction 1 unit of Novo

    the reading at 2:00 AM is 75 then i gave him some juice

    the reading at the morning is about 120

    my problems is at before dinner and at 11 PM
    please advice
     
  7. garidan

    garidan New Member

    Joined:
    Mar 12, 2011
    Messages:
    4
    After 2 hours of lunch you read 90 and that is too low. I think you got a low and then a rebound up to 280.

    Than that yogurt could have been too much, it has much CHO (read label).

    I think you should lower levemir in the morning for now and take more measures after lunch to be sure you don't get a low within 4 hours of bolus.

    Levemir starts after 1 hour or more, so what you give at 5 pm doesn't change dinner measures.
    Levemir lasts between 14-18 hours, so if you have highs at early night and lows at early morning you should up levemir in the morning and lower that in th evening.
    But do a change at a time, and set things right from wake up on.

    I hope you can dose half units with your pen, it's a must with childrens.
     

Share This Page

- advertisement -

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice